MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD¿ UNIVERSAL VIRAL TRANSPORT KIT, 3 ML VIAL; CULTURE MEDIA, NON-PROPAGATING TRANSPORT

BECTON, DICKINSON & CO. (SPARKS) BD¿ UNIVERSAL VIRAL TRANSPORT KIT, 3 ML VIAL; CULTURE MEDIA, NON-PROPAGATING TRANSPORT
Model Number 220220
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd¿ universal viral transport kit, 3 ml vial there was a discrepancy in the expiration date on the vials and coc packaging list.The following information was provided by the initial reporter: it was reported that there was a discrepancy in the expiration date on the vials and coc packaging list.Customer problem: uvt 220220 labeling issue - discrepancy in exp date on vials and coc / packing list.Customer responded providing 2 photos - please see attached, and the following responses: lot number and expiration date printed on the vials; lot n030681 expiration 2022-04-30.Lot number and expiration date printed on the packing list; lot n030681 expiration 2022-05-31.See also attached cofc.".
 
Event or Problem Description
It was reported that while using bd¿ universal viral transport kit, 3 ml vial there was a discrepancy in the expiration date on the vials and coc packaging list.The following information was provided by the initial reporter: it was reported that there was a discrepancy in the expiration date on the vials and coc packaging list.Customer problem: uvt 220220 labeling issue - discrepancy in exp date on vials and coc / packing list.Customer responded providing 2 photos - please see attached, and the following responses: lot number and expiration date printed on the vials; lot n030681 expiration 2022-04-30 lot number and expiration date printed on the packing list; lot n030681 expiration 2022-05-31 see also attached cofc".
 
Additional Manufacturer Narrative
H.6 investigation summary: this memo serves to summarize findings on your recent complaint 5520009 on product 220220 (vial universal viral transport), lot number n03068100, where it was observed that there was a discrepancy between the expiration date listed on the product certificate/kit label and the tube label.Event description: " uvt 220220 labeling issue." complaint history review: a review of past complaints on this product over the past 12 months does not indicate a trend on this issue.Device history record review: a review of the device history record does indicate a discrepancy between the tube label and the rest of the product labeling.Sample analysis: the photos provided did show the noted defect.The date on the tube does not match the date on the product labeling.The retention samples could not be inspected as the complaint was received months after the product had been expired and the retention samples were no longer available.Evaluations results: based on the investigation, the photos showed the noted defect.While there is no systemic failure in the manufacturing process, a revision to the manufacturing sop has been completed to increase controls around the assignment of expiration date and reduce the possibility for data entry errors.Investigation conclusion: based on the evaluation of the investigation, the complaint was confirmed on the photos.Other than the revision to the sop, no further actions will be taken as confirmed trend has not been identified.Bd will continue to monitor for trending.The risk to the end user is minimal as the discrepant date is shorter than the correct date.

Brand Name
BD¿ UNIVERSAL VIRAL TRANSPORT KIT, 3 ML VIAL
Common Device Name
CULTURE MEDIA, NON-PROPAGATING TRANSPORT
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15135695
Report Number1119779-2022-01050
Device Sequence Number17473649
Product Code JSM
UDI-Device Identifier30382902202203
UDI-Public30382902202203
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K042970
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2022
Device Model Number220220
Device Catalogue Number220220
Device Lot NumberN03068100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2022
Supplement Date Received by Manufacturer12/06/2022
Initial Report FDA Received Date07/29/2022
Supplement Report FDA Received Date12/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/14/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown